Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 88, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 25, 2007, 1:11 PM CDT for Laclede County, Missouri. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2007, 1:11 PM CDT (18:11 UTC)
- Expired
- May 25, 2007, 1:29 PM CDT
- In force
- 18 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Laclede County, MO
The radar
The Springfield radar (KSGF), 80 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 164 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 251811 SVRSGF MOC105-251845- /O.NEW.KSGF.SV.W.0088.070525T1811Z-070525T1845Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 111 PM CDT FRI MAY 25 2007 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LACLEDE COUNTY IN SOUTHWEST MISSOURI... * UNTIL 145 PM CDT. * AT 109 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR LEBANON...MOVING NORTHEAST AT 15 MPH. THIS STORM IS CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF LACLEDE COUNTY...INCLUDING THE TOWN OF SLEEPER. THIS ALSO INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 121 AND 136. THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 3769 9283 3754 9271 3770 9243 3779 9265 $$ TERRY
1 follow-up statement
000 WWUS53 KSGF 251829 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 129 PM CDT FRI MAY 25 2007 MOC105-251839- /O.CAN.KSGF.SV.W.0088.000000T0000Z-070525T1845Z/ LACLEDE MO- 129 PM CDT FRI MAY 25 2007 ...THE SEVERE THUNDERSTORM WARNING FOR LACLEDE COUNTY IS CANCELLED... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS. THUS THE WARNING HAS BEEN CANCELLED. LAT...LON 3769 9283 3754 9271 3770 9243 3779 9265 $$ TERRY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 6:15 AM CDT, 6 hours 56 minutes earlier.
Area forecast discussion, May 25, 6:15 AM CDT, 6 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 615 AM CDT FRI MAY 25 2007 UPDATED AVIATION DISCUSSION .DISCUSSION... CURRENTLY...WEAK SURFACE FRONT EXTENDING FROM CENTRAL ILLINOIS SOUTHWEST TO SPRINGFIELD...THEN INTO CENTRAL OKLAHOMA. SOME SHOWER ACTIVITY DEVELOPING ALONG THE FRONT ACROSS EAST CENTRAL MISSOURI THIS MORNING. FRONT FORECAST TO REMAIN OVER SOUTHERN MISSOURI THROUGH THE NEXT 24 TO 36 HOURS AND SERVING AS THE FOCUSING MECHANISM FOR SCATTERED SHOWERS AND THUNDERSTORMS. WRF SHOWING CAPES THIS AFTERNOON AROUND 500-600 J/KG. WITH WEAK SHEAR...WEAK WINDS ALOFT AND CLOUD COVER...WOULD NOT EXPECT MUCH IN THE WAY OF SEVERE THUNDERSTORMS TODAY. LOOKS LIKE THUNDERSTORMS COULD GIVE US SOME GOOD RAINFALL AMOUNTS AS THEY WOULD BE MOVING VERY SLOWLY...SO MAIN THREAT TODAY WOULD BE ISOLATED FLASH FLOODING. FRONT BEGINS TO PUSH NORTH SATURDAY INTO CENTRAL MISSOURI BY THE AFTERNOON. CONTINUE TO SEE LACK OF ANY STRONG WINDS THROUGH THE COLUMN...SO STORMS WILL CONTINUE TO BE SLOW MOVERS. GFS SOUNDINGS SHOWING PWATS UP TO 1.60 INCHES SATURDAY AFTERNOON ACROSS THE CWA...WITH HIGH/SKINNY CAPE PROFILE THAT WOULD INDICATE STORMS TO BE EFFICIENT RAIN PRODUCERS. SO WILL POSSIBLE HEAVY RAIN IN HWO. FRONT STALLS OUT OVER NORTHERN MISSOURI SUNDAY BEFORE PUSHING OFF TO THE NORTHEAST MONDAY. WITH SUMMERTIME PATTERN IN PLACE...KEPT CHANCE POPS THROUGH THE FORECAST PERIOD WITH BEST CHANCE OF ANY PRECIP DRIVEN BY AFTERNOON HEATING. GCC && .AVIATION... FOR THE 1200 UTC KSGF/KJLN TAFS...IFR CONDITIONS DEVELOPED OVER NORTHEAST OK/SOUTHEAST KS/SOUTHWEST MO LAST NIGHT. THE CLOUDS AND FOG HAVE BEEN FAIRLY SHALLOW...AND ONLY SLOWLY ADVECTING EAST AND NORTHEAST UP THE MO OZARK PLATEAU...REACHING THE SPRINGFIELD AREA WITH IN THE LAST 30 MINUTES. WILL HAVE IFR/LIFR VISIBILITY AT KSGF AND IFR/LIFR CEILINGS AT KJLN TO START. GIVEN THE SHALLOW DEPTH OF THE STRATUS...IT SHOULD MIX OUT FAIRLY QUICKLY THIS MORNING. CANT RULE OUT SOME SHOWERS/TSTMS. ONGOING ISOLD SHOWERS HAVE OCCURRED NORTH OF KSGF THROUGH MOST OF THE NIGHT...AND BELIEVE THAT TREND WILL CONTINUE AS THE WEAK FRONT OVER THE AREA BEGINS TO LIFT BACK TO THE NORTH. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, May 25, 1:04 PM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 104 PM CDT FRI MAY 25 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261815- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 104 PM CDT FRI MAY 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS CAPABLE OF PRODUCING DOWNBURST WINDS IN EXCESS OF 60 MPH ALONG WITH CLOUD TO GROUND LIGHTNING. AREAS AFFECTED AND TIMING: SCATTERED THUNDERSTORMS WILL OCCUR OVER AREAS OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THROUGH THIS AFTERNOON. DISCUSSION: A MOIST AIRMASS IN PLACE WILL CONTINUE TO INTERACT WITH A STALLED OUT FRONTAL BOUNDARY POSITIONED SLIGHTLY NORTH OF THE INTERSTATE 44 CORRIDOR. THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THIS REGION. A FEW OF THE STRONGER STORMS WILL LIKELY PRODUCE DOWNBURST WINDS IN EXCESS OF 60 MPH. ISOLATED AREAS OF FLASH FLOODING WILL LIKELY OCCUR THIS AFTERNOON...ESPECIALLY OVER ANY LOCATIONS THAT EXPERIENCE SLOW MOVING OR TRAINING THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ON SATURDAY THROUGH THE MEMORIAL DAY WEEKEND AS THE FRONT BEGINS TO LIFT NORTHWARD INTO CENTRAL AND NORTHERN MISSOURI. HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE ACROSS PORTIONS OF CENTRAL MISSOURI SATURDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
In the hours before
Special weather statement, May 25, 1:02 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 102 PM CDT FRI MAY 25 2007 MOZ089-090-094-251900- LAWRENCE MO-GREENE MO-DADE MO- 102 PM CDT FRI MAY 25 2007 ...SIGNIFICANT WEATHER ALERT FOR DADE...GREENE AND LAWRENCE COUNTIES UNTIL 200 PM CDT... AT 1259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ASH GROVE TO 7 MILES SOUTH OF EVERTON TO 5 MILES WEST OF MOUNT VERNON...MOVING NORTH AT 10 MPH. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. TERRY
Special weather statement, May 25, 1:04 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 104 PM CDT FRI MAY 25 2007 MOZ069-080-081-251900- LACLEDE MO-DALLAS MO-CAMDEN MO- 104 PM CDT FRI MAY 25 2007 ...SIGNIFICANT WEATHER ALERT FOR CAMDEN...DALLAS AND LACLEDE COUNTIES UNTIL 200 PM CDT... AT 1259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF RICHLAND TO 7 MILES NORTHEAST OF CONWAY TO 7 MILES NORTHEAST OF FAIR GROVE...MOVING NORTH AT 15 MPH. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. TERRY
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 6:58 AM CDT | Dense Fog Advisory | SGF | Barry, Christian, Dade, Greene, Lawrence, Stone | 2 hr |
| May 25, 12:42 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 10 min |
| May 25, 1:39 PM CDT | Flash Flood Warning | SGF | Douglas | 3 hr |
| May 25, 4:31 PM CDT | Flash Flood Warning | SGF | Shannon | 6 hr |
| May 25, 4:52 PM CDT | Flash Flood Warning | SGF | Greene | 3 hr |
| May 25, 5:00 PM CDT | Flash Flood Warning | SGF | Barton, Jasper, Newton | 6 hr |
| May 25, 5:10 PM CDT | Flash Flood Warning | SGF | Cedar, Dade, Dallas, Polk | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.